Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 130, NWS Tulsa, OK

May 4, 2022Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2022, 8:12 AM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2022, 8:12 AM CDT (13:12 UTC)
Expired
May 4, 2022, 9:00 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:24 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 4, 6:24 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Wed May 4 2022

...New AVIATION...

.SHORT TERM...
(Today and Tonight)
Issued at 345 AM CDT Wed May 4 2022

Warm front currently aligned south of the Interstate 20 corridor
through central TX and arcing northeastward toward the Arklatex
region. Broad low level jet and associated warm advection is
ongoing supporting recent development of isolated showers across
the local region. This trend will continue through early morning
while the warm front steadily lifts northward. Guidance widely varies
in the extent of convection through early afternoon and confidence
is low in the coverage of any stronger storms / heavier rains
during this time.
A notable and more likely uptick in convective coverage is
expected to begin by mid afternoon and become widespread through
the overnight hours. The warm front is likely to advance into SE
OK and possibly north of Interstate 40 through E OK by late
afternoon. Much of the northward advance will be determined by the
extent of morning convection. Storms will develop well west of the
region along the dryline by mid afternoon, however additional
development eastward through the warm sector is also possible. The
moisture rich warm sector airmass characterized by mean mixing
ratios of 12-14g/kg will have minimal remaining inhibition by mid
afternoon while the influence from the subtropical jet streak
rotating northward ahead of the approaching upper low fosters lift
across the warm sector. Should these further eastward storms
develop, a NE storm motion would track into E OK and interact
with the lifting warm front to support a risk of significant
severe weather. The further westward storm development is likely
to grow upscale as it approaches the forecast area during the
evening and likely bring an increase in severe weather coverage as
it expands across the forecast area. Renewed convection may also
develop overnight along the advancing cold front and accelerate
eastward through any yet overturned instability. This prolonged
convective period will yield heavy rainfall and localized
excessive and potentially dangerous rainfall totals through the
overnight hours.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 345 AM CDT Wed May 4 2022

Storms are likely to be ongoing early Thursday well ahead of the
approaching cold front. The degree of destabilization ahead of the
front by afternoon remains uncertain given the early day storms,
however any additional redevelopment by early afternoon along the
front would pose a continued risk of severe weather before the
front pushes east of the forecast area by late afternoon.

Cooler and drier weather Friday before return flow begins
Saturday. A stark airmass change will occur over the weekend with
both temperatures and dewpoints rising well above recent levels
and more typical of early summer. This will occur as the pattern
aloft becomes highly amplified with a sharp dryline becoming
established west of the area and likely focusing the bulk of any
storm coverage through mid next week west and northward.

&&

.AVIATION...
(12Z TAFS)
Issued at 619 AM CDT Wed May 4 2022

MVFR cigs will prevail through the period, however cigs/vsbys
will lower to IFR at times in areas of thunder that will become
more widespread later this afternoon and evening. TSRA will impact
all sites by 06z and continue through the remainder of the
period with MVFR/IFR cigs/vsbys.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  61  75  53 /  90 100  70  10
FSM   73  63  76  56 /  50  80  90  40
MLC   74  63  76  53 /  70  90  80  10
BVO   66  60  74  52 /  90 100  70  20
FYV   71  60  74  53 /  50  90  90  40
BYV   64  57  73  54 /  60  90  90  50
MKO   69  61  74  52 /  70  90  80  10
MIO   65  58  73  53 /  80 100  90  30
F10   71  62  74  51 /  80  90  70  10
HHW   79  64  77  54 /  60  80  90  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ049-053>076.

AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...23
Hazardous weather outlook, May 4, 5:01 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 AM CDT Wed May 4 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 AM CDT Wed May 4 2022

...Severe Weather And Flooding Risks Today Through Thursday...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...After 3 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

DISCUSSION...
Thunderstorms will develop this morning with a limited risk
of severe weather and heavy rainfall primarily across
northeast Oklahoma. A steady increase in storm coverage is
expected beginning mid afternoon with storms becoming widespread
this evening through the overnight hours. A focus for
severe weather will be a warm front lifting northward into
the region. Conditions along and south of the warm front
will be highly supportive of severe weather later this
afternoon and overnight. Any isolated storms that develop
and move into this environment will pose a risk of
significant severe weather including tornadoes. A larger
area of storms is likely to spread into the region by
late evening with a risk of locally damaging winds and
possibly tornadoes continuing into the overnight hours.
The prolonged period of storms from late afternoon
through overnight will raise the potential for dangerous
flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm and Heavy Rain Potential.
FRIDAY through SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Severe weather could be ongoing early Thursday morning
and storms may also redevelop Thursday afternoon along
an advancing cold front. While uncertainty remains in
the coverage of storms by Thursday afternoon, any storms
which do develop would pose a risk of severe weather.

Dry and mild weather prevails Friday before a notable
change occurs over the weekend. Hot and humid conditions
will develop Sunday and persist through early next week.
The early season heat often raises potential for heat
stress for any outdoor activities.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 4, 7:33 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 AM CDT Wed May 4 2022

OKZ064-041300-
Creek OK-
733 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of central Creek County
through 800 AM CDT...

At 733 AM CDT, Doppler radar indicated a strong thunderstorm near
Depew, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Bristow...                        Kellyville...

This includes Interstate 44 between mile markers 185 and 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 9629 3608 9628 3593 9613 3575 9645
      3588 9656
TIME...MOT...LOC 1233Z 229DEG 30KT 3583 9649

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 4, 7:45 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
745 AM CDT Wed May 4 2022

OKZ054-060-041300-
Tulsa OK-Osage OK-
745 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southeastern Osage
and northeastern Tulsa Counties through 800 AM CDT...

At 745 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of Sand Springs, moving northeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Skiatook...
Sperry...                         Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9581 3613 9611 3627 9625 3643 9600
      3642 9596
TIME...MOT...LOC 1245Z 231DEG 26KT 3622 9610

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 4, 7:54 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
754 AM CDT Wed May 4 2022

OKZ064-041345-
Creek OK-
754 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southwestern Creek
County through 845 AM CDT...

At 753 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Davenport, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Depew...                          Shamrock...
Milfay...

This includes Interstate 44 between mile markers 178 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 9662 3595 9656 3574 9635 3564 9654
      3564 9662
TIME...MOT...LOC 1253Z 231DEG 25KT 3565 9675

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 4, 7:55 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
755 AM CDT Wed May 4 2022

OKZ060-064-041345-
Tulsa OK-Creek OK-
755 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of northeastern Creek
and central Tulsa Counties through 845 AM CDT...

At 755 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Kellyville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Sapulpa...                        Jenks...
Kellyville...                     Jenks Riverside Airport...
Gray...

This includes Interstate 44 between mile markers 196 and 224.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9615 3616 9603 3607 9589 3584 9629
      3597 9645
TIME...MOT...LOC 1255Z 230DEG 25KT 3596 9626

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 4, 7:59 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 AM CDT Wed May 4 2022

OKZ060-067-041345-
Tulsa OK-Wagoner OK-
759 AM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of northwestern Wagoner
and southeastern Tulsa Counties through 845 AM CDT...

At 759 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Bixby, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Oneta...                          Liberty...
Leonard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 9603 3615 9575 3602 9558 3585 9585
      3586 9599 3589 9603
TIME...MOT...LOC 1259Z 230DEG 25KT 3591 9594

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, May 4, 8:01 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     2 E HOWE                34.95N 94.59W
05/02/2022                   LE FLORE           OK   NWS STORM SURVEY

            STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
            LIMBS.

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:57 PM CDTRiver Flood AdvisoryTSACherokee, Delaware19 hr
May 4, 6:55 AM CDTSpecial Weather StatementTSAOkfuskee35 min
May 4, 7:33 AM CDTSpecial Weather StatementTSACreek27 min
May 4, 7:45 AM CDTSpecial Weather StatementTSATulsa15 min
May 4, 7:54 AM CDTSpecial Weather StatementTSACreek51 min
May 4, 7:55 AM CDTSpecial Weather StatementTSACreek50 min
May 4, 7:59 AM CDTSpecial Weather StatementTSATulsa46 min
May 4, 8:07 AM CDTRiver Flood AdvisoryTSAOttawa12 hr
May 4, 8:31 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner119 min
May 4, 8:41 AM CDTRiver Flood WarningTSAOkmulgee8 days
May 4, 8:41 AM CDTRiver Flood WarningTSACreek58 hr
May 4, 8:47 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware66 hr
May 4, 8:50 AM CDTSpecial Weather StatementTSAMayes, Rogers40 min
May 4, 8:54 AM CDTRiver Flood WarningTSAAdair, Delaware60 hr
May 4, 8:59 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner2 hr
May 4, 9:01 AM CDTRiver Flood WarningTSALeFlore4 days
May 4, 9:10 AM CDTRiver Flood AdvisoryTSAPushmataha5 hr
May 4, 9:10 AM CDTSpecial Weather StatementTSAOkfuskee50 min
May 4, 9:25 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee22 min
May 4, 10:43 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Rogers, Tulsa and 1 more2 hr
May 4, 12:59 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes3 hr
May 4, 2:14 PM CDTRiver Flood WarningTSAPushmataha18 hr
May 4, 2:52 PM CDTRiver Flood WarningTSACherokee, Delaware25 hr
May 4, 2:59 PM CDTRiver Flood WarningTSACherokee29 hr
May 4, 3:04 PM CDTRiver Flood AdvisoryTSAMuskogee17 hr
May 4, 3:52 PM CDTRiver Flood WarningTSASequoyah29 hr
May 4, 5:09 PM CDTSpecial Weather StatementTSACreek36 min
May 4, 5:28 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa47 min
May 4, 5:39 PM CDTSpecial Weather StatementTSAPawnee36 min
May 4, 5:47 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee11 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa45 min
May 4, 6:07 PM CDTSpecial Weather StatementTSAWashington38 min
May 4, 6:10 PM CDTSevere Thunderstorm WarningTSAOsage, Washington35 min
May 4, 6:34 PM CDTSpecial Weather StatementTSAWashington41 min
May 4, 6:36 PM CDTSpecial Weather StatementTSARogers39 min
May 4, 6:45 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOkfuskee60 min
May 4, 6:47 PM CDTSpecial Weather StatementTSAWashington28 min
May 3, 7:59 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan20 hr
May 4, 2:51 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison3 hr
May 4, 3:52 PM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 4, 3:54 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan4 days
May 4, 4:01 PM CDTRiver Flood AdvisoryTSACrawford, Franklin28 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.